Has anyone experienced sleeplessness with an increased dose of Myfortic? I am reading that it can cause it, but doctor is saying he does not think that is the cause. The dose was increased last Tuesday and on Sunday night I never went to sleep. Since then I have only slept 12 hrs. in the last 4 days.
I have of late, but never realized that it was due to Myfortic? I have been on 720 mg twice a day since a bout with liver rejection 6 months ago. I don't have sleep problems every night, but there have been weeks where sleep has come with great difficulty.
I find some hearty exercise can help, as can either taking compazine pills, dyphenhydramine, or even some Tylenol. I also have to be sure my BP is not high, and my hormones are working. Anemia can be caused by high doses and also causes sleep issues. Hope you find some help with it. As soon as I had my transplant, I began to be up till 1am every single night, awful. It is a bit better now, but I really had to focus on getting out of that trap.
I called the doctor, he did not feel the Myfortic was the cause. Suggested I try Tylenol PM. Anyway, the pattern of not sleeping has broken, and now I have trouble staying awake, which is my norm. Maybe I just needed to get used to the increased dose of the Myfortic. Surprisingly when I was on the dose right after transplant I did not have this problem. The dose has been lowered due to low WBC and CMV. Anyway, I am just glad to be able to sleep again!! Thanks for your replies! :o)
I definitely have had sleep issues since my kidney transplant back in October of 2008. I think the Myfortic combined with Prograf have been part of the issue. Ever since I have been taking Ambien 10 mg to get to sleep but sometimes that doesn't help. I have found that Alteril (all natural over the counter sleep aid) in conjunction with 5-10 mg Ambien helps when I really need to sleep but can be a bit too much at times so I just try to stick to the Ambien or the Alteril. Another thing that I had tried is a sub-lingual melatonin right before you go to bed. Be very cautious when tinkering with your meds though. I don't mess too much with my immunosuppressants but some of the others you can switch around a bit, etc. For example, my primary care physician recommended that I take my blood pressure medications before going to bed as opposed to taking them in the morning. Also any anti-depressants could possibly help to take later at night as well.
I take 720mg in AM and 360mg in PM but LUCKILY don't have that problem.
I took 720mg 2x/day the first 3months post TX, I slept slept and then I slept some more.
I count my blessings everyday!!